December 16, 2014 at 3:19 pm #18778Keith TaylorParticipant
There is new research published this month about the timing of gout attacks.
In Nocturnal risk of gout attacks, Choi and colleagues studied of 700 gout patients. Out of 1,433 gout attacks: 733 occurred before 8am; 310 between 8am and 4pm; and 390 after 4pm.
You are over twice as likely to get attacks early morning or nighttime compared to daytime. Therefore, if you take colchicine, or other gout pain preventative medicine, it makes sense to take it at night, just before bedtime.
The study included various factors that might influence gout attacks: age group, alcohol use, diuretic use, gender, obesity status, purine intake, and use of allopurinol, colchicine, and non-steroidal anti-inflammatory drugs. None of these factors influenced the risk of night time flares.
However, there is no indication that the study recorded room temperature. Given that uric acid crystallizes more at lower temperatures, I would have though that would be an important factor to analyze.July 29, 2015 at 3:43 am #21863TomParticipant
My Doctor has upped my Allopurinol dosage to 300mg per day. This is because mu UA level is at 418 and we have a target of 300. At the same time he told me to stop taking the colchicine but i am a little loath to do this because I have had no pain since starting colchicine six weeks ago.
Id be grateful for any advice and also wondered if it might be better to ween myself off of colchicine more slowly than just simply stopping?
TomJuly 31, 2015 at 12:49 am #21871BarryParticipant
I am on 200mg a day of allopurinol (acid levels about 320 now). I really didn’t get on with colchicine so therefore took/take it as little as possible – only when I was sure an attack was on it’s way – sometimes it seemed to help and other times it seemed to have no impact at all (or possibly the attack may have been even worse witout having taken it – but I’ll never know!).
So I have never taken it as a matter of course/preventative – it seems taking it (I assume) regularly has helped you. Maybe your doc is worried about the fact that it is a poison and doesn’t want you take it unnessecarily?
Good luck and let us know how it works out.
- You must be logged in to reply to this topic.